Lightning, Taney
- When
- July 4, 4:00 PM CST
- Where
- Taney County, 4 mi NW of Branson
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Lightning caused a house fire northwest of Branson, or near the old Shepherd of the Hills Lumber Company.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Lightning caused a house fire northwest of Branson, or near the old Shepherd of the Hills Lumber Company.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 4, 1:16 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 216 PM CDT WED JUL 4 2001 MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES IN THE FIRST 2 PERIODS...THEN SHIFTING TO TEMPERATURES. MCS PUSHED THROUGH THE CWA THIS MORNING WITH OUTFLOW BOUNDARY PUSHING WELL INTO ARKANSAS. THIS BOUNDARY HAS DEVELOPED THUNDERSTORMS DOWN IN ARKANSAS THIS AFTERNOON. NOT MUCH HAPPENING YET ACROSS CWA IN THE WAKE OF THIS SYSTEM...DESPITE TEMPERATURES IN THE UPPER 80S TO LOW 90S WITH DEW POINTS FROM THE UPPER 60S TO LOW 70S. MAY SEE SOME LATE AFTERNOON DEVELOPMENT BUT WILL LIMIT POPS TO 30 ACROSS EXTREME SOUTHERN MO AND INTO SE KS. MAIN ACTION SHOULD SET UP TONIGHT ACROSS THE HIGH PLAINS OF NEBRASKA/WYOMING AS SHORTWAVE DROPS INTO THETA E RIDGE AND AREA OF HIGH INSTABLITY. WILL LIKELY SEE ANOTHER MCS DEVELOP THERE... PROPAGATING SE AND INTO SE KS/SW MO TOWARDS 12Z. WILL CONTINUE 30 POPS IN SE KS/SW MO FOR LATE TONIGHT...INCREASING TO 50 PERCENT DURING THE MORNING. NORTHEAST CWA LOOKS TO REMAIN DRY. MAY ALSO SEE SOME AFTERNOON DEVELOPMENT ALONG OUTFLOW BOUNDARIES FROM MCS. UPPER LEVEL RIDGE BECOMES MORE ESTABLISHED OVER THE AREA BY FRIDAY AND THEN INTO THE WEEKEND. WITH VERY WARM 850 TEMPS NUDGING INTO THE AREA AND 700 MB TEMPS OF 12 TO 14 DEGREES...SHOULD SEE HOT AND DRY WEATHER SETTING UP. FUTURE SHIFTS MAY NEED TO START CONSIDERING HEAT ADVISORY. PRELIMINARY CCF: FCSTID = 05 SGF 70 87 69 90 / 30 30 0 10 JLN 71 89 71 93 / 30 50 0 10 UNO 70 90 68 91 / 30 30 0 10 VIH 68 88 68 89 / 20 20 0 10 LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED JUL 4 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THE THUNDERSTORMS WHICH MOVED THROUGH THE OZARKS THIS MORNING PUSHED SOUTH OF THE MISSOURI BORDER BY LATE MORNING. THE OUTFLOW BOUNDARY ASSOCIATED WITH THESE STORMS HAS SHIFTED WELL TO THE SOUTH ACROSS CENTRAL ARKANSAS...WHERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM. AS TEMPERATURES RISE INTO THE UPPER 80S LATER THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS EXTREME SOUTHERN MISSOURI. A FEW OF THESE STORMS MAY BECOME SEVERE...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ANY STORMS THAT DEVELOP SHOULD DISSIPATE QUICKLY AFTER SUNSET. SEVERE STORM SPOTTERS ARE NOT EXPECTED TO BE NEEDED FOR ACTIVATION THIS AFTERNOON OR TONIGHT. .EXTENDED OUTLOOK... A THUNDERSTORM COMPLEX IS EXPECTED TO FORM ACROSS THE HIGH PLAINS LATER TONIGHT...SHIFTING TO THE SOUTHEAST INTO SOUTHEAST KANSAS AND POSSIBLE WESTERN MISSOURI DURING THE DAY ON THURSDAY. HEAVY RAIN WILL BE THE MAIN THREAT WITH THESE STORMS. LINDENBERG
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258390.